Alert archive / Colorado / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 77, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 10, 2002, 8:55 PM MDT for Cheyenne County, Colorado. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2002, 8:55 PM MDT (02:55 UTC)
- Expired
- Jul 10, 2002, 9:45 PM MDT
- In force
- 50 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 112 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2826 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
094
WUUS53 KGLD 110255
SVRGLD
COC017-110345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
855 PM MDT WED JUL 10 2002
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEYENNE COUNTY IN EAST CENTRAL COLORADO
* UNTIL 945 PM MDT
* AT 855 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES NORTHWEST OF KIT CARSON...OR ABOUT 47
MILES SOUTHWEST OF BURLINGTON...MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KIT CARSON AT 900 PM MDT
HAIL UP TO GOLFBALL SIZE AND STRONG AND DAMAGING WINDS OF 60 MPH OR
MORE CAN BE EXPECTED WITH THIS STORM.
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.
&&
LAT...LON 3891 10284 3877 10299 3861 10276 3861 10252
3870 10243
ENTWISTLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 8:20 PM MDT, 35 minutes earlier.
Area forecast discussion, Jul 10, 8:20 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GOODLAND KS 820 PM MDT WED JUL 10 2002 EVERYTHING WAS BEHAVING ITSELF...UNTIL THE OUTFLOW BOUNDARY MOVED INTO THE AREA. RUC HAD A GREAT HANDLE ON THE TSRA ACTIVITY...CONFINING IT TO AREAS ALONG THE FRONT AND WITHIN THE 700 THTE-E AXIS. STRONGEST ACTIVITY WAS ALSO CONFINED WITHIN THE STRONGEST 700-500 OMEGA FIELDS. FORECAST WAS TO HAVE THE ACTIVITY OVER LINCOLN COUNTY MOVE SOUTH ALONG THE FRONTAL BOUNDARY WHICH ITS DOING BUT THE OUTFLOW BOUNDARY FIRED UP SOME STORMS OVER THE WESTERN PARTS OF KIT CARSON AND CHEYENNE COUNTIES OF COLORADO. UPDATED AFTERNOON PACKAGE TO INCLUDE SOME STORMS THROUGH EVENING AND INCREASE THE CLOUDS DUE TO CIRRUS BLOWOFF. AS WAS THE CASE THIS MORNING...CIRRUS SHOULD THIN OUT TOWARD MORNING. .GLD...NONE. DDT
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:43 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.